Fuzzy Logistic Differential Equation with a Piecewise Constant Argument: Solution Representation, Stability, and Economic Applications
Main Article Content
Abstract
In this study, a fuzzy logistic differential equation with a piecewise constant argument is proposed to describe growth processes in which the state evolves continuously while saturation information is updated at discrete times. The model is formulated under granular differentiability, with uncertainty represented through the fuzzy initial state. Using horizontal membership functions, the fuzzy problem is reduced to a family of scalar differential equations with piecewise constant arguments, providing a basis for the solution representation and qualitative analysis. Existence, uniqueness, positivity, fuzzy reconstruction, stability, convergence, and oscillatory behavior are investigated, with rigorous proofs established for the main results. The proposed framework is then applied to technology adoption and market penetration under periodically revised information, and numerical examples are provided to illustrate the principal dynamical behaviors.
Article Details
References
- L.A. Zadeh, Fuzzy Sets, Inf. Control 8 (1965), 338–353. https://doi.org/10.1016/S0019-9958(65)90241-X.
- B. Bede, Mathematics of Fuzzy Sets and Fuzzy Logic, Springer Berlin Heidelberg, 2013. https://doi.org/10.1007/978-3-642-35221-8.
- A. Piegat, M. Landowski, Horizontal Membership Function and Examples of Its Applications, Int. J. Fuzzy Syst. 17 (2015), 22–30. https://doi.org/10.1007/s40815-015-0013-8.
- A. Piegat, M. Landowski, Fuzzy Arithmetic Type 1 with Horizontal Membership Functions, in: V. Kreinovich, (ed) Uncertainty Modeling, Studies in Computational Intelligence, vol. 683, Springer, Cham, pp. 233–250, (2017). https://doi.org/10.1007/978-3-319-51052-1_14.
- M. Mazandarani, N. Pariz, A.V. Kamyad, Granular Differentiability of Fuzzy-Number-Valued Functions, IEEE Trans. Fuzzy Syst. 26 (2018), 310–323. https://doi.org/10.1109/TFUZZ.2017.2659731.
- A.M. Mustafa, Z. Gong, M. Osman, The Solution of Fuzzy Variational Problem and Fuzzy Optimal Control Problem under Granular Differentiability Concept, Int. J. Comput. Math. 98 (2021), 1495–1520. https://doi.org/10.1080/00207160.2020.1823974.
- S. Salahshour, A. Ahmadian, A. Mahata, S.P. Mondal, S. Alam, The Behavior of Logistic Equation with Alley Effect in Fuzzy Environment: Fuzzy Differential Equation Approach, Int. J. Appl. Comput. Math. 4 (2018), 62. https://doi.org/10.1007/s40819-018-0496-8.
- B. Shiri, Z. Alijani, Y. Karaca, A Power Series Method for the Fuzzy Fractional Logistic Differential Equation, Fractals 31 (2023), 2340086. https://doi.org/10.1142/S0218348X23400868.
- L.V. Phut, Representation of Solutions to Fuzzy Linear Fractional Differential Equations with a Piecewise Constant Argument, Phys. Scr. 99 (2024), 065239. https://doi.org/10.1088/1402-4896/ad4689.
- K.L. Cooke, J. Wiener, Retarded Differential Equations with Piecewise Constant Delays, J. Math. Anal. Appl. 99 (1984), 265–297. https://doi.org/10.1016/0022-247X(84)90248-8.
- L.A.V. Carvalho, K.L. Cooke, A Nonlinear Equation with Piecewise Continuous Argument, Differ. Integral Equ. 1 (1988), 359–367. https://doi.org/10.57262/die/1371669564.
- G. Seifert, On an Interval Map Associated with a Delay Logistic Equation with Discontinuous Delays, in: S. Busenberg, M. Martelli, (eds) Delay Differential Equations and Dynamical Systems, Lecture Notes in Mathematics, vol. 1475, Springer, Berlin, Heidelberg, pp. 243–249, (1991). https://doi.org/10.1007/BFb0083496.
- A. Sen, D. Mukherjee, Chaos in the Delay Logistic Equation with Discontinuous Delays, Chaos Solit. Fractals 40 (2009), 2126–2132. https://doi.org/10.1016/j.chaos.2007.10.019.
- J.W.-H. So, J.S. Yu, Global Stability in a Logistic Equation with Piecewise Constant Arguments, Hokkaido Math. J. 24 (1995), 269–286. https://doi.org/10.14492/hokmj/1380892595.
- K. Gopalsamy, P. Liu, Persistence and Global Stability in a Population Model, J. Math. Anal. Appl. 224 (1998), 59–80. https://doi.org/10.1006/jmaa.1998.5984.
- K. Uesugi, Y. Muroya, E. Ishiwata, On the Global Attractivity for a Logistic Equation with Piecewise Constant Arguments, J. Math. Anal. Appl. 294 (2004), 560–580. https://doi.org/10.1016/j.jmaa.2004.02.031.
- F. Gürcan, F. Bozkurt, Global Stability in a Population Model with Piecewise Constant Arguments, J. Math. Anal. Appl. 360 (2009), 334–342. https://doi.org/10.1016/j.jmaa.2009.06.058.
- I. Öztürk, F. Bozkurt, Stability Analysis of a Population Model with Piecewise Constant Arguments, Nonlinear Anal. Real World Appl. 12 (2011), 1532–1545. https://doi.org/10.1016/j.nonrwa.2010.10.011.
- S. Kartal, Flip and Neimark–Sacker Bifurcation in a Differential Equation with Piecewise Constant Arguments Model, J. Differ. Equ. Appl. 23 (2017), 763–778. https://doi.org/10.1080/10236198.2016.1277214.
- F. Cavalli, A. Naimzada, A Multiscale Time Model with Piecewise Constant Argument for a Boundedly Rational Monopolist, J. Differ. Equ. Appl. 22 (2016), 1480–1489. https://doi.org/10.1080/10236198.2016.1202940.
- W.E. Ricker, Stock and Recruitment, J. Fish. Res. Board Can. 11 (1954), 559–623. https://doi.org/10.1139/f54-039.
- S. Elaydi, An Introduction to Difference Equations, Springer-Verlag, 2005. https://doi.org/10.1007/0-387-27602-5.
- E. Liz, On the Global Stability of Periodic Ricker Maps, Electron. J. Qual. Theory Differ. Equ. 2016 (2016), 76. https://doi.org/10.14232/ejqtde.2016.1.76.
- Z. Griliches, Hybrid Corn: An Exploration in the Economics of Technological Change, Econometrica 25 (1957), 501–522. https://doi.org/10.2307/1905380.
- E. Mansfield, Technical Change and the Rate of Imitation, Econometrica 29 (1961), 741–766. https://doi.org/10.2307/1911817.
- J.C. Fisher, R.H. Pry, A Simple Substitution Model of Technological Change, Technol. Forecast. Soc. Change 3 (1971), 75–88. https://doi.org/10.1016/S0040-1625(71)80005-7.